MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4830-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the face plate fell into the patient.A backup device was available to complete the procedure with no major delay or patient injuries.It is unknown if plate was removed from patient as no information has been received from reporter.
 
Additional Manufacturer Narrative
There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows the electrodes have been detached with jagged edges on the top.Also, discoloration on the adhesive and scratch marks on the exposed shaft and black shrink tube near the tip.No manufacturing abnormalities visually observed with the returned device.The wand was connected and registered an e-7 error.The error was by-passed and the wand was activated in saline solution at the default and max settings on the controller and plasma was created on the remaining electrodes.The complaint has been visually verified and the root cause was more than likely associated with the device potentially coming into contact with a metal object such as a cannula "trougth" an user error.Other factors could include: mechanical displacement of tissue through applied force or using the device as a lever to enlarge a surgical site or gain access to tissue.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7443891
Report Number3006524618-2018-00196
Device Sequence Number16186214
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public(01)00817470004908(17)190228(10)1140415
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberASH4830-01
Device Catalogue NumberASH4830-01
Device Lot Number1140415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1